MAUDE Adverse Event Report: MC3 INC. MC3 SOFT-FLOW AORTIC CANNULA; ARTERIAL CANNULA

MC3 INC. MC3 SOFT-FLOW AORTIC CANNULA; ARTERIAL CANNULA
Model Number 6394
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device was not returned, the results of the investigation could not confirm the direct cause of the connector separating from the cannula body.The customer may have added force to break the connector bond but this is unknown.The lot record review indicates that all 6394 devices of lot 1911156 met specification.The tubing had been removed from the barb connector which requires force.An in-depth review of production data, trend data, records, and testing of other soft-flow devices from this lot did not uncover any root cause of bond strength variation that could have caused the malfunction.With excessive force it is possible to break the glue joint while disconnecting tubing from the circuit.A force may have been applied to the bond joint greater than the specification limit.The investigation of this issue was completed that did not reveal any significant finding related to the manufacture of this lot or any other soft-flow lot that would indicate a cause of bond failure other than forces greater than the specified bond strength.
 
Event or Problem Description
Distributor received information that after use of a mc3 6394 soft flow cannula for cardiopulmonary bypass surgery, it was reported that the connector was detached.The connector broke off the cannula body when disconnecting from the extracorporeal circuit.This occurred post surgery.There was no patient impact associated with this event.

Brand Name
MC3 SOFT-FLOW AORTIC CANNULA
Common Device Name
ARTERIAL CANNULA
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
martha rumford
2555 bishop circle west
dexter, MI 48130
7349959089
MDR Report Key14364431
Report Number3011468686-2022-00006
Device Sequence Number4613419
Product Code DWF
UDI-Device Identifier10854916006321
UDI-Public10854916006321
Combination Product (Y/N)N
Initial Reporter CountryBO
PMA/510(K) Number
K132451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number6394
Device Catalogue Number6394
Device Lot Number1911156
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Initial Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown